Log in
Brain Aneurysm Awareness UK
522 members220 posts

Can anyone explain night time Leg cramps after SAH?

Thats basically it, can anyone explain leg cramps after SAH. Does anyone else have this? It's only at night time. We thought it was Tramadol withdrawal but its been a few weeks since that all stopped. Could it be the blood pressure meds Amlodipine?

7 Replies
oldestnewest

I’m not sure if it’s the same but after mine, I had shooting pains, like a sciatica I guess. The doctors told me it was the blood travelling to the base of my spine and aggravating the nerves to my legs. I wasn’t on tramadol, so definitely wasn’t that for me.

1 like
Reply

I had an attempted coiling procedure. It was too risky to insert them so it was anmbandoned. However there must have been injury to my artery where the tube went in as i have leg cramps when i walk. Its a restricction in blood flow termed claudication.

I dont know if my situation has any bearing on yours but thought worth mentiining.

Best wishes

1 like
Reply

Ah no this is different. I hope you repair well.

Reply

Hello my lovely,

I had my accident on the 14th of January this year. It caused massive traumatic brain injury, broke the base and most of the right side of my skull, subarachnoid haemorrhage, and three blood clots. I have been very lucky. I have had no effects from my accident. My family and I have experienced our very own miracle. I am a nurse and I know that leg cramps can be due to too much salt. Also withdrawal from opiate pain analgesia like Tramadol can also cause cramps. Unfortunately withdrawal can take a long time. So it could be related to that. Apparently Tonic Water without alcohol can work wonders for cramps. Other than that, perhaps something like a muscle relaxant may help. Diazepam can be very effective according to a medical professional friend of mine. It may be worth discussing this with your GP. Or Amitriptalyine may help, this is also effective with pain and problems sleeping. I sincerely hope you find an effective medication that helps. Both that I mentioned are not available without a prescription.

I wish you peace, luck and happiness for your future. I hope I have been some sort of help to you.

Take care,

Vikk

1 like
Reply

Vikki. Thank you so much for this. The tonic sounds like a great idea. I wonder if its the quinine that helps? Ive heard of this before. It has been a good few weeks now since he came off the Tramadol so we have began to wonder if its his blood pressure tablets. We are going to talk to the Dr's about it soon. He doesn't want to take any pharmaceutical drugs if possible so we have been trying herbal and so far it seems much better for him. We have been very lucky also with all of this. Its life changing isnt it!

Im glad to hear that you are on the mend too and I send you healing thoughts.

Thank you

Reply

Hello my lovely,

You are dead right, it is quinine that helps cramps and if it

continues the GP can prescribe a

Quinine supplement just like you would get for a health shop. I really hope the tonic water continues to help.

I wish you peace, happiness and lots of luck.

Take care my lovely,

Vikki

1 like
Reply

Although I have just read that quinine messes with some medication so you shouldnt take it with blood thinners etc. It one step forward and two steps back haha

Reply

You may also like...